Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 33, NWS Melbourne, FL

April 16, 20076 counties in Florida

NWS Melbourne, FL issued this red flag warning at Apr 16, 2007, 2:18 PM EDT for 6 counties in Florida. It took effect at Apr 17, 2007, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2007, 2:18 PM EDT (18:18 UTC)
In effect from
Apr 17, 2007, 11:00 AM EDT
Expired
Apr 17, 2007, 8:00 PM EDT
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2161 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 161818
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
218 PM EDT MON APR 16 2007

...A MUCH DRIER AIRMASS WILL BE IN PLACE ACROSS EAST CENTRAL
FLORIDA TODAY AND AGAIN TUESDAY...

FLZ041-044>047-053-054-058-059-064-141-144-147-171100-
/O.UPG.KMLB.FW.A.0029.070417T1500Z-070417T2300Z/
/O.NEW.KMLB.FW.W.0033.070417T1600Z-070418T0000Z/
/O.CON.KMLB.FW.W.0032.000000T0000Z-070417T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
218 PM EDT MON APR 16 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

ALTHOUGH WINDS WILL HAVE DIMINISHED TUESDAY...A VERY DRY AIR MASS
REMAINS IN PLACE RESULTING IN 4 OR MORE HOURS OF RELATIVE HUMIDITY
VALUES BELOW 35 PERCENT FOR TUESDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

67
2 follow-up statements
000 
WWUS82 KMLB 170805
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
405 AM EDT TUE APR 17 2007

...RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM FOR 
ALL EAST CENTRAL FLORIDA COUNTIES DUE TO LONG DURATIONS OF LOW
RELATIVE HUMIDITY AND NORTHWEST WINDS NEAR 15 MPH...

FLZ041-044>047-053-054-058-059-064-141-144-147-172345-
/O.EXT.KMLB.FW.W.0033.070417T1500Z-070418T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
405 AM EDT TUE APR 17 2007

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

DRY NORTHWEST WINDS WILL CONTINUE ACROSS EAST CENTRAL FLORIDA
TODAY WITH SOME GUSTS TO AROUND 20 MPH POSSIBLE BY MID MORNING
INTO EARLY AFTERNOON. MINIMUM RELATIVE HUMIDITIES ARE EXPECTED
BETWEEN 24 AND 28 PERCENT WITH LONG DURATIONS BELOW 35 PERCENT
THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

MRV
000 
WWUS82 KMLB 171755
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
155 PM EDT TUE APR 17 2007

...RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM FOR ALL EAST
CENTRAL FLORIDA COUNTIES DUE TO LONG DURATIONS OF LOW RELATIVE
HUMIDITY AND NORTHWEST WINDS NEAR 15 MPH...

FLZ041-044>047-053-054-058-059-064-141-144-147-181000-
/O.NEW.KMLB.FW.A.0030.070418T1700Z-070419T0000Z/
/O.CON.KMLB.FW.W.0033.000000T0000Z-070418T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
155 PM EDT TUE APR 17 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 8 PM EDT THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 16, 2:15 PM EDT, 3 minutes earlier.

Area forecast discussion, Apr 16, 2:15 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT MON APR 16 2007

.DISCUSSION...

TONIGHT AND TUESDAY...HIGH PRESSURE CURRENTLY OVER THE MISSISSIPPI
RIVER DELTA REGION SHIFTS TO THE EASTERN GULF OF MEXICO BY TUESDAY
EVENING AS UPPER LEVEL SHORTWAVE RIDGE TRACKS EAST TO NORTHERN
FLORIDA/SOUTHERN GEORGIA. DEEP LOW PRESSURE SYSTEM CURRENTLY OVER
LONG ISLAND NY FILLS WHILE MOVING VERY LITTLE FROM ITS PRESENT
LOCATION AS A TRIPLE POINT LOW FORMS ON THE OCCLUSION. NORTHWEST
GRADIENT BETWEEN THE HIGH PRESSURE IN THE GULF COAST REGION AND THE
LOW OFF THE MID ATLANTIC CONTINUES TO BE TIGHT ENOUGH FOR BRISK
NORTHWEST WINDS TONIGHT AND INTO TUESDAY. GFS MOS TEMPERATURES FOR
TUESDAY LOOK 3-5 DEGREES HIGH GIVEN SOURCE OF AIR MASS BEING
ADVECTED INTO THE REGION AND WIND TRAJECTORY. TEMPERATURES TO STAY
BELOW THEIR CLIMO OVERNIGHT LOWER 60S AND AFTERNOON LOWER 80S.

WEDNESDAY...CUTOFF OFF THE NEW ENGLAND COAST CONTINUES TO FILL AND
SHIFT EAST AS NEXT SHRT WAVE APPROACHES FM THE MISS VLY IN BROAD NW
FLOW ALOFT. VERY LITTLE MOISTURE TO START WITH AND MOST ISENTROPIC
LIFT/SATURATION REMAINING WELL N OF FCST AREA. BOTH GFS AND NAM SHOW
WEAK SFC LOW DVLPMENT OVER N FL WITH JET STREAK RUNNING AHEAD OF
FEATURE. SYSTEM REMAINS MOISTURE STARVED. MOS GUID HAS TRENDED POPS
DOWN AND HAVE FOLLOWED THIS. EXPECT MAINLY MID LVL CLOUDS MAINLY
OVER THE N WITH ISOLD SHRA. MOISTENING CONTS INTO THE EVE BUT BY
THEN BEST LIFT HAS MOVED AWAY FM AREA.

THURSDAY/FRIDAY...WEAK SYSTEM MOVES OFF THE COAST EARLY IN PD AS
LARGE RIDGE AXIS REBUILDS OVER THE ERN CONUS. DRY CONDITIONS
EXPECTED THRU THE PD WITH TEMPS BELOW CLIMO.

WEEKEND...CONTD DRY WX AS RIDGE SETTLES IN OVER THE SE STATES.
GRADUAL DEVELOPMENT OF DEEPER ONSHORE FLOW EXPECTED BY SUNDAY AS
RIDGE MOVES OFF THE COAST. HIGHS NEAR CLIMO WITH LOWS BELOW CLIMO
WITH DRY AIR IN PLACE AND RIDGE TO THE NORTH.

&&

.MARINE...
MONDAY NIGHT-TUESDAY...TIGHT NORTHWEST PRESSURE GRADIENT WILL
CONTINUE TO PRODUCE BRISK NORTHWEST WINDS OVER THE COASTAL WATERS.
SEAS BUILD RAPIDLY BEYOND A FEW MILES OF SHORE WHERE WINDS HAVE GONE
PAST THE LEE OF LAND AND HAVE SOME TIME TO ACT ON THE SEA SURFACE.
GRADIENT EASES TUESDAY AS LOW OFF THE MID ATLANTIC FILLS AND HIGH
PRESSURE OVER THE NORTHERN GULF COAST WEAKENS AS IT SHIFTS INTO THE
CENTRAL GULF OF MEXICO.

WIND SEAS REMAIN BELOW HIGHLIGHT STATUS AS RIDGE OVER THE ERN GULF
DISSIPATES IN PLACE AND WEAK LOW MOVING THRU NW FLOW HAS LITTLE SFC
DVLPMENT. RIDGE WILL RESTABLISH OVER THE ERN CONUS THROUGH THE END
OF THE WEEK WITH CONTD N TO NE FLOW.

&&

.FIRE WEATHER...
TUESDAY...ANOTHER DAY OF LONG DURATIONS OF RELATIVE HUMIDITY VALUES
BELOW 35 PERCENT COUPLED WITH BRISK 20 FOOT WINDS WILL PROMPT RED
FLAG WARNINGS FOR MOST OF THE FORECAST AREA.

WEDNESDAY-SATURDAY...HAVE LOWERED TDS 4-6 DEGREES ON WEDNESDAY WITH
SLOWER MOISTENING IN RECENT GUIDANCE. RH VALUES STILL JUST ABV
CRITERIA BUT MAY NEED TO HOIST WATCH IN UPDATES IF LOW LEVEL
MOISTENING PROVES TO BE EVEN LESS THAN CURRENTLY ADVERTISED.
LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHEAST...FLORIDA AND INTO
THE WESTERN ATLANTIC LATE WEDNESDAY THROUGH THURSDAY NIGHT WILL DRAW
MOISTURE UP FROM THE NORTHERN CARRIBEAN FOR A SHORT LIVED BREAK FROM
FIRE WEATHER CONCERNS THURSDAY. AFTER FRONTAL PASSAGE LATE THURSDAY
LOOK FOR ANOTHER ROUND OF LOWER RELATIVE HUMIDITY VALUES AS A SECOND
DRY AIR MASS WORKS ITS WAY DOWN THE PENINSULA FRIDAY AND SATURDAY.
THERE SHOULD BE MORE LOW LEVEL MOISTURE AS THE WINDS SHIFT MORE
QUICKLY TO THE NORTHEAST.

&&

.AVIATION...VFR.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  47  75  54  77 /   0   0   0  10
MCO  50  79  56  80 /   0   0   0  10
MLB  45  73  57  80 /   0   0   0  10
VRB  48  76  55  83 /   0   0   0  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-
     NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT TUESDAY FOR WATERS FROM
     COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS
     FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR COASTAL WATERS
     FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-COASTAL WATERS
     FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM.

&&

SHORT TERM...WIMMER
LONG TERM....BLOTTMAN
Hazardous weather outlook, Apr 16, 4:10 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
410 AM EDT MON APR 16 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
161900-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
410 AM EDT MON APR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...HIGH WIND IMPACT...
A STRONG PRESSURE GRADIENT WILL REMAIN OVER THE AREA TODAY AS
NORTHWEST WINDS WILL BECOME SUSTAINED FROM 15 TO 20 MPH WITH
OCCASIONAL GUSTS AS HIGH AS 30 MPH POSSIBLE. A LAKE WIND ADVISORY
MAY BE NEEDED IF WINDS BECOME SLIGHTLY STRONGER THAN PRESENTLY
FORECAST.

...WIND AND SEA IMPACT...
STRONG NORTHWEST WINDS OF 25 TO 30 KNOTS WITH FREQUENT GUSTS TO
GALE FORCE WILL CONTINUE THIS MORNING ACROSS OFFSHORE LEGS. THIS
AFTERNOON WINDS WILL GRADUALLY DECREASE THOUGH BOATING CONDITIONS
WILL REMAIN HAZARDOUS AS ELEVATED SEAS OF 8 TO 11 FEET ARE
EXPECTED FURTHER OFFSHORE. WINDS AND SEAS WILL REMAIN AT OR ABOVE
HEADLINE CRITERIA THIS EVENING AND OVERNIGHT...THOUGH SEAS WILL
GRADUALLY BEGIN TO SUBSIDE AS COLD AIR ADVECTION WEAKENS. A SMALL
CRAFT ADVISORY WILL REMAIN IN PLACE ACROSS BOTH NEARSHORE AND
OFFSHORE LEGS INTO EARLY TUESDAY MORNING.

...FIRE WEATHER IMPACT...
MUCH DRIER AIR WILL OVERSPREAD ALL OF EAST CENTRAL FLORIDA TODAY
PRODUCING LONG DURATION OF CRITICAL RELATIVE HUMIDITY VALUES.
STRONG AND GUSTY NORTHWEST WINDS AROUND 20 MPH WILL ALSO ADD TO
THE ELEVATED FIRE WEATHER THREAT. A RED FLAG WARNING WILL BE IN
PLACE FROM LATE THIS MORNING INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE COOL AND DRY AIR MASS WILL AGAIN BE IN PLACE ON TUESDAY AS THE
INCREASED FIRE WEATHER CONCERN CONTINUES. A SURGE OF NORTH TO
NORTHEAST WINDS FRIDAY INTO SATURDAY WILL BUILD SEAS OVER THE
ATLANTIC WATERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 4:08 AM EDTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia10 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.